MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I (ROHS) HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I (ROHS) HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I (ROHS) HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens healthcare diagnostics inc.(siemens) customer service engineer (cse) was dispatched to customer site.The cse replaced the signal processor printed circuit board (pcb) and monitored the advia 2120i system.The cse indicated that several hundred samples were run on the affected advia 2120i (rohs) hematology system with single aspirate auto sample without any issues.Upon further investigation the sample results provided by the customer did not portray any flags or unbelievable results.Although the cse replaced the signal processor printed circuit board (pcb), there was no evidence of an instrument malfunction from the data provided by the customer.The cause of the discordant, falsely low plt result and falsely elevated hct result, is unknown.The instrument and reagents are performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely low platelet (plt) result and a discordant, falsely elevated hematocrit (hct) result were obtained on a patient sample on the advia 2120i (rohs) hematology system with single aspirate autosampler.The discordant results were not reported to the physician.The same sample was re-run on the same system 3 times and on an alternate advia 2120i system 4 times.Upon repeat, the platelet results recovered higher, while the hematocrit result recovered lower.The corrected results from the alternate advia 2120i system were provided to the physician.The internal quality controls recovered within range when the discordant results were obtained.There are no reports of patient intervention or adverse health consequence due to the discordant low platelet (plt) and discordant elevated hematocrit (hct) results.

Brand Name
ADVIA 2120I (ROHS) HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I (ROHS) HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key6732478
Report Number2432235-2017-00433
Device Sequence Number19052942
Product Code GKZ
UDI-Device Identifier00630414019789
UDI-Public00630414019789
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K102644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I (ROHS) HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Device Catalogue Number11219530
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2017
Initial Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR